Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 2, 2007, 5:00 AM MDT for 7 counties in Montana. It took effect at Jul 2, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 5:00 AM MDT (11:00 UTC)
- In effect from
- Jul 2, 2007, 2:00 PM MDT
- Expired
- Jul 2, 2007, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3596 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 021100 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 500 AM MDT MON JUL 2 2007 MTZ110-111-022200- /O.UPG.KMSO.FW.A.0001.070702T1800Z-070703T0300Z/ /O.NEW.KMSO.FW.W.0001.070702T2000Z-070703T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 500 AM MDT MON JUL 2 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WINDS AND LOW HUMIDITIES IN THE BEAVERHEAD DEERLODGE AREA (ZONES 110-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP THIS AFTERNOON AND EVENING AS INCREASING INSTABILITY ALLOWS MID LEVEL WINDS TO MIX TO THE SURFACE. RELATIVE HUMIDITIES WILL AGAIN DIP INTO THE TEENS THIS AFTERNOON. THE INSTABILITY AND DRY MID LEVELS WILL CAUSE THE HAINES INDEX TO RISE TO A 6 DURING THIS PERIOD AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL INCREASE FIRE POTENTIAL. $$
2 follow-up statements
000 WWUS85 KMSO 022037 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 237 PM MDT MON JUL 2 2007 MTZ110-111-030300- /O.CON.KMSO.FW.W.0001.000000T0000Z-070703T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 237 PM MDT MON JUL 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP THIS AFTERNOON AND EVENING AS INCREASING INSTABILITY ALLOWS MID LEVEL WINDS TO MIX TO THE SURFACE. RELATIVE HUMIDITIES WILL AGAIN DIP INTO THE TEENS THIS AFTERNOON. THE INSTABILITY AND DRY MID LEVELS WILL CAUSE THE HAINES INDEX TO RISE TO A 6 DURING THIS PERIOD AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL INCREASE FIRE POTENTIAL. $$
000 WWUS85 KMSO 030301 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 901 PM MDT MON JUL 2 2007 MTZ110-111-030415- /O.EXP.KMSO.FW.W.0001.000000T0000Z-070703T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 901 PM MDT MON JUL 2 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. RELATIVE HUMIDITES ARE INCREASING WITH COOLING TEMPERATURES THIS EVENING. WINDS ARE ALSO DECREASING ACROSS MOST OF THE AREA TO BELOW WARNING CRITERIA LEVELS. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 3:20 AM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 2, 3:20 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
320 AM MDT MON JUL 2 2007
...INCREASINGLY HOT TEMPERATURES TOWARD THE END OF THE WEEK...
.DISCUSSION...SOUTHWEST FLOW WILL CONTINUE THE WARM AIR MASS OVER
THE NORTHERN ROCKIES TODAY. BIGGEST WEATHER CONCERN WILL BE
INCREASING SURFACE WINDS AND LOW HUMIDITIES ACROSS SOUTHWEST
MONTANA. THIS IS WHERE THE BEST INSTABILITY WILL BE LATE IN THE
DAY...AND THE ATMOSPHERE SHOULD BE MIXED UP TO AROUND 500 MB (19K
FT ABOVE SEA LEVEL). THIS WILL ALLOW THE STRONGER WINDS ALOFT TO
MIX DOWN. A RED FLAG WARNING FOR INCREASED FIRE DANGER WILL BE
ISSUED LATER THIS MORNING. THERE IS ALSO A SMALL THREAT OF
CONVECTION...BUT MOISTURE IS PRETTY LIMITED BELOW 20K FT.
THE WEATHER DISTURBANCE ENHANCING THIS INSTABILITY WILL ALSO HAVE
AN IMPACT OVER NORTHWEST MONTANA WHERE ISOLATED THUNDERSTORMS ARE
EXPECTED. IN FACT...CONVECTION HAS ALREADY DEVELOPED OVER THE
PANHANDLE AND FAR NORTHWEST MONTANA EARLY THIS MORNING.
FOR THE REMAINDER OF THE WEEK...A RIDGE WILL BEGIN TO BUILD OVER
THE AREA TUESDAY AND STRENGTHEN THROUGH THURSDAY PRODUCING AN
INCREASINGLY WARM AIR MASS. THE RIDGE WEAKENS VERY SLIGHTLY
FRIDAY...BUT THIS WILL ONLY HELP TO DIMINISH THE STABILITY OF THE
ATMOSPHERE...ALLOWING TEMPERATURES TO CLIMB FURTHER. THE RIDGE
WILL FLATTEN SOMEWHAT OVER THE WEEKEND. TEMPERATURES WILL STILL BE
WARM...BUT NOT AS EXTREME AS THOSE THURSDAY AND FRIDAY.
&&
.AVIATION...AIR MASS WILL BE UNSTABLE ENOUGH FOR ISOLATED HIGH
BASED CONVECTION THROUGH THE DAY. MOISTURE WILL BE LIMITED BUT
WILL FAVOR NORTHWEST MONTANA THIS MORNING...AND AREAS ALONG THE
CONTINENTAL DIVIDE THIS AFTERNOON. INCREASED SURFACE WINDS AND
LOCAL DOWNDRAFTS APPEAR TO BE THE MAIN THREAT TO AVIATION. SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD.
ID...NONE.
&&
WHITMOREHazardous weather outlook, Jul 1, 2:48 PM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 248 PM MDT SUN JUL 1 2007 IDZ005>010-MTZ001>007-043-021000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 248 PM MDT SUN JUL 1 2007 /148 PM PDT SUN JUL 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT MOSTLY SUNNY SKIES WITH ISOLATED SHOWERS AND THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL WAVE OF ENERGY WILL MOVE TOWARDS THE AREA FROM NORTHERN CALIFORNIA AND PASS OVER WESTERN MONTANA MONDAY. THIS WILL ALLOW BETTER MIXING OF MID LEVEL WINDS DOWN TO THE SURFACE AND RESULT IN BREEZY WINDS MONDAY. WINDS COUPLED WITH THE DRYING ACROSS THE AREA THE PAST WEEK AN ELEVATED FIRE RISK WILL BE PRESENT MONDAY. A VERY HOT UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE NORTHERN ROCKIES THROUGH THE END OF THE WEEK. THIS RIDGE IS EXPECTED TO BRING RECORD BREAKING HIGH TEMPERATURES AND CONTINUED DRY CONDITIONS. FIRE CONCERNS WILL EXIST AT LEAST THROUGH THE END OF THE WEEK.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.